What should I do about this rash?
Hi, I am a 25 year old female who works in the medical field. I have been periodically getting a rash on my face. It occurs every other month and is starting to become troublesome and concerning. It starts small and after the second day the skin becomes enlarged and painful. It is bright red in appearance and located on my cheek. I have applied anti-bacteria cream, this seems to help but it keeps coming back. Could I have gotten this from a patient? Should I be concerned?
This is an interesting question because of the fact that it seems to come back every other month. It is also unfortunate, and hopefully it can be resolved quickly. The important thing to know is how long you have had this for, what things are associated with it, what do you do before it comes every other month, and, possibly most importantly, what it looks like (which is why you will need to see a primary care doctor or dermatologist for a complete answer). The fact that it gets better with the antibiotic ointment could imply that it is bacterial in origin, but, without seeing it, I would guess that it might be more likely to be related to the moisture that is in the ointment. Does anything else (specifically, other creams or gels) help to make it better? Does anything make it worse? The fact that it comes every other month makes it seem less likely to be bacterial as well, unless you have some reason to get a bacterial infection on your face routinely (such as acne, which can lead to breaks in the skin that can then get infected). Even so, this is generally associated with other symptoms, and a simple antibacterial ointment might not be sufficient in many cases. Please see your family doctor or dermatologist for more ideas. In the mean time, keep your skin well hydrated, and see if you have any improvement.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.